Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 368, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 22, 1998, 5:07 PM CDT for White County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 22, 1998, 5:07 PM CDT (22:07 UTC)
- Expired
- Jul 22, 1998, 5:35 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County White County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 5:15 PM CDT | Thunderstorm Wind 50 | Sparta, TN | County EMA director reported trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1775 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 222207 SVRBNA TNC185-222235- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 507 PM CDT WED JUL 22 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WHITE COUNTY IN MIDDLE TENNESSEE * UNTIL 535 PM CDT * AT 503 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF SPARTA OR IN THE VICINITY OF DOYLE MOVING NORTH AT 20 MPH. MOVEMENT WAS NORTHEAST AT 15 MPH. * TOWNS IN THE PATH OF THIS STORM INCLUDE SPARTA...CASSVILLE AND OLD ZION. THIS STORM LIKELY CONTAINS HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MILES AN HOUR. THIS IS A DANGEROUS STORM! STAY INDOORS AWAY FROM WINDOWS. STEIGERWALDT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:20 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 22, 2:20 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 220 PM CDT WED JUL 22 1998 NO BIG DIFFERENCE IN THE MDLS XCP NGM HAS SFC FNT AND 85H FNT THRU BNA BY 12Z FRI BUT ETA IS SLOWIER WITH FNT STILL TO OUR NORTH AS SEEN ON FRH DATA. NGM RUN SEEMS TO RMN CONSISTENT IN MEAN RH PATTERN IN COMPARISON TO THE 00Z RUN. OUTFLOW BOUNDARY IN KY THIS AFTN...WITH HIEST INSTBLTY ON ADAP...BEAR WATCHING TNGT AS THIS BNDRY SLIPS SOUTH AND MAY TRIGGER SCTD RW/TRW FOR MID TN. THE 18Z ADAP SHOWS MSTR CNV SETTING UP FM SE MO TO NRN AR AS WELL. CONVECTION MAY FIRE UP FM SE MO TO ERN AR AHD OF THIS CNV ZONE IN THE NEXT FEW HRS. MSTR SHUD POOL AHD OF APCHG FNT FM THE NORTH ON FNT FRI. 60 HR AVN HAS FNTd THRU FA. SO WHAT DOES THIS ALL MEAN? SCTD RW/TRW TNGT THRU FRI. NGM MOS TEMPS IN BALL PARK. BEST CHC FOR ANY PRECIP SHUD BE LT AFTN AND EVE HRS. TEMPS: 74/90/73/90 POPS: 40/50/40/50 END/ORCHANIAN
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.